MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JRNY II CR ISRT XLPE RT SZ 1-2 9MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

SMITH & NEPHEW, INC. JRNY II CR ISRT XLPE RT SZ 1-2 9MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number 74025611
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Pain (1994); Injury (2348)
Date of Event 01/25/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a revision surgery was performed due to patient pain.During revision surgery, it was confirmed that the insert was disassociated from a baseplate.
 
Additional Manufacturer Narrative
The associated complaint device was not returned for evaluation.A lab analysis performed on the part indicated that wear of the articular surface may have been caused by third-body particulate (bone chips, bone cement, etc.) or during removal of the implant.Damage to the inferior surface and posterior lock detail could have been caused by the insert riding the lock detail following disassociation.The deformation seen on the insertion tool anterior divots may have occurred during insertion of the articular insert.If this deformation occurred during insertion of the insert, the deformation may have prevented the insert from fully seating in the lock, but that could not be determined from the information provided.No material or manufacturing defects were observed during this investigation.A clinical investigation concluded that no relevant supporting clinical information will be provided, and there is no report of the patient's current condition.Therefore based on insufficient information, a clinical assessment cannot be performed at this time.A review of complaint history revealed no prior complaints for the listed batch for the same failure.A review of the manufacturing records did not reveal any deviations that could have caused or contributed to the reported incident.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints.Should additional information be received, the complaint will be reopened.We consider this investigation closed.

Brand Name
JRNY II CR ISRT XLPE RT SZ 1-2 9MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key7238789
Report Number1020279-2018-00112
Device Sequence Number13477676
Product Code JWH
UDI-Device Identifier00885556422748
UDI-Public00885556422748
Combination Product (Y/N)N
PMA/510(K) Number
K121443
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number74025611
Initial Date Received by Manufacturer 01/25/2018
Supplement Date Received by Manufacturer01/25/2018
Initial Report FDA Received Date02/02/2018
Supplement Report FDA Received Date05/17/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR